Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 4, 2024, 3:51 AM CDT for 4 counties in Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2024, 3:51 AM CDT (08:51 UTC)
- Expired
- Jul 4, 2024, 8:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:00 AM CDT | FLASH FLOOD | 7 E Fayetteville, MO | Multiple roads flooded in Johnson County, including Route E. Time estimated from radar and dispatch reports. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 129 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
168
WGUS53 KEAX 040851
FFWEAX
MOC101-107-159-195-041500-
/O.NEW.KEAX.FF.W.0025.240704T0851Z-240704T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
351 AM CDT Thu Jul 4 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northwestern Pettis County in central Missouri...
Southwestern Saline County in central Missouri...
Northern Johnson County in west central Missouri...
Southern Lafayette County in west central Missouri...
* Until 1000 AM CDT Thursday.
* At 351 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warrensburg, Oak Grove, Odessa, Higginsville, Knob Noster,
Concordia, Holden, Sweet Springs, La Monte, Kingsville, Houstonia,
Mayview, Whiteman Afb, Lake Lafayette, Centerview, Emma, Bates
City, Hughesville, Aullville and Fayetteville.
This includes Interstate 70 in Missouri between mile markers 30 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3899 9411 3900 9411 3901 9411 3902 9411
3903 9411 3907 9411 3909 9349 3909 9328
3876 9330 3874 9350 3869 9412
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
187
WGUS73 KEAX 041345
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
845 AM CDT Thu Jul 4 2024
MOC101-107-159-195-041355-
/O.CAN.KEAX.FF.W.0025.000000T0000Z-240704T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson MO-Lafayette MO-Pettis MO-Saline MO-
845 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING FOR NORTHWESTERN PETTIS AND SOUTHWESTERN
SALINE COUNTIES IN CENTRAL MISSOURI AND NORTHERN JOHNSON AND
SOUTHERN LAFAYETTE COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN
REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3899 9411 3900 9411 3901 9411 3902 9411
3903 9411 3907 9411 3909 9349 3909 9328
3876 9330 3874 9350 3869 9412
$$
HBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 AM CDT, 51 minutes earlier. Its key messages:
- Ongoing showers and thunderstorms could further aggravate flooding threat. Additionally, some gusty conditions are possible.
- Another round of showers and storms are expected later this afternoon. Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of heavy rainfall possible over the next few days.
Area forecast discussion, Jul 4, 3:00 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
300 AM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Ongoing showers and thunderstorms could further aggravate
flooding threat. Additionally, some gusty conditions are
possible.
- Another round of showers and storms are expected later this afternoon.
Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of
heavy rainfall possible over the next few days.
&&
.DISCUSSION...
Issued at 249 AM CDT Thu Jul 4 2024
Showers and thunderstorms have developed along a surface boundary
and moved east through the region. A low level jet has intensified
out ahead of the boundary and nosed into western MO. The jet is
expected to veer east through the night. Additional showers and
thunderstorms have developed out ahead of the boundary. These
showers and storms have previously produced strong to damaging winds
but storms have weakened to where the severe threat has been
diminished. However, the main threat associated with these showers
and storms is flash and river flooding. The main areas that are in
the path of the most efficient storms are Wyandotte to Howard county
and south. As a result, a flood watch has been issued for these
counties and is in effect until 06Z Friday. There is some
uncertainty about how far north heavy rainfall will extend however,
rain accumulations are expected to be above 1-3" along and south of
I-70 with locally higher amounts. With already saturated grounds,
confidence in additional flooding is very high. These storms are
fairly progressive, but are still very efficient rain producers.
The line of storms is expected to continue to move further east
through the morning. Another round of convection is expected to
develop later this afternoon/evening with the passage of an upper
level trough to our north. There is a jet max at 300MB rounding the
base. Our area is in the right entrance region which places us in a
divergent quadrant of the jet. At 700MB, GFS keeps RH values above
70% through the day which could suggest significant cloud cover that
could hinder severe thunderstorm development. CAPE values ranging
from 1,500-3,000 J/kg across the area, lapse rates exceeding 7
degrees C/km, and bulk shear values exceeding 50 knots suggest a
prime environment for all severe threats. However, as previously
mentioned, severe thunderstorm development is based on the amount of
clearing behind the ongoing line of storms. Flash and river flooding
is still very concerning with additional rounds of heavy rainfall
expected. PWATs approaching 2" suggests the potential for another
round of heavy rain producing storms. We will continue to closely
monitor these threats and update forecasts.
Friday and Saturday are expected to be fairly quiet as winds shift
to the north behind the surface boundary. Rain chances return Sunday
as the pattern remains active. High temperatures are expected to
stay in the 80s through mid next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 249 AM CDT Thu Jul 4 2024
Ongoing showers and thunderstorms expected to remain through
later this morning. Another round of showers and thunderstorms
is expected later this afternoon/evening. There is some
uncertainty with thunderstorm development this afternoon. The
amount of clearing behind these ongoing storms will be one of
the main factors. Winds will shift to the north later this
afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ037>040-043>046-053-
054.
KS...Flood Watch through late tonight for KSZ057-060-104-105.
&&
DISCUSSION...Collier
AVIATION...CollierHazardous weather outlook, Jul 3, 5:13 AM CDT, 22 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CDT Wed Jul 3 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CDT Wed Jul 3 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will return this afternoon and persist into Thursday morning. River flooding remains ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible on Thursday afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 4, 3:08 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
308 AM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood 2 WSW Raymore 38.79N 94.49W
07/04/2024 Cass MO Emergency Mngr
Roads flooding in Raymore including Dean Ave
where 4-5 inches of water is over the curb.
As well as flooding along Hubach Hill Road
east of the school.
&&
73The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:28 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 5 hr |
| Jul 4, 4:25 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 4 hr |
| Jul 4, 4:36 AM CDT | River Flood Warning | EAX | Jackson | 114 min |
| Jul 4, 4:44 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 4, 4:44 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 4, 4:50 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 3 hr |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 14 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Jackson | 11 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 4, 4:59 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jul 4, 5:29 AM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jul 4, 5:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 hr |
| Jul 4, 5:40 AM CDT | River Flood Warning | EAX | Jackson | 20 hr |
| Jul 4, 5:52 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Jul 4, 7:55 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 4, 8:45 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 11 hr |
| Jul 4, 8:50 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 11 hr |
| Jul 4, 9:02 AM CDT | River Flood Warning | EAX | Howard | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.